Alert archive / California / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS San Diego, CA

November 19, 20214 counties in California

NWS San Diego, CA issued this fire weather watch at Nov 19, 2021, 10:48 AM PST for 4 counties in California. It took effect at Nov 21, 2021, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 10:48 AM PST (18:48 UTC)
In effect from
Nov 21, 2021, 9:00 AM PST
Expired
Nov 19, 2021, 1:35 PM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2021-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2021-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WWUS86 KSGX 191848
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
1048 AM PST Fri Nov 19 2021



CAZ248-255>257-265-554-192300-
/O.NEW.KSGX.FW.A.0002.211121T1700Z-211122T0300Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
1048 AM PST Fri Nov 19 2021

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from Sunday morning through
Sunday evening. 

* LOCATION...Portions of the Inland Empire, the San Bernardino
  mountain slopes, the Riverside County mountain slopes, the Santa
  Ana Mountains and inland Orange County.

* WIND...Areas of northeast winds 20 to 30 mph with gusts 45 to 55
  mph. Isolated gusts 60 to 65 mph below the Cajon and San 
  Gorgonio Passes, and near the coastal foothills of the Santa Ana
  Mountains.

* HUMIDITY...Lowest humidity of 5 to 10 percent Sunday afternoon.

* TIMING...Winds strengthen Saturday night, peak early Sunday
  morning then begin to weaken Sunday afternoon. Relative humidity
  begins to decrease late Sunday Morning with only marginal
  recovery Sunday night.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

12
1 follow-up statement
540 
WWUS86 KSGX 192135
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
135 PM PST Fri Nov 19 2021


CAZ248-255>257-265-554-200545-
/O.UPG.KSGX.FW.A.0002.211121T1700Z-211122T0300Z/
/O.NEW.KSGX.FW.W.0003.211121T1700Z-211122T0300Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
135 PM PST Fri Nov 19 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in San Diego has issued a Red Flag
Warning...which is in effect from 9 AM to 7 PM PST Sunday. The
Fire Weather Watch is no longer in effect. 

* LOCATION...Portions of the Inland Empire, the San Bernardino 
  mountain slopes, the Riverside County mountain slopes, the 
  Santa Ana Mountains and inland Orange County. 

* WIND...Areas of northeast winds 20 to 30 mph with gusts 45 to
  55 mph. Isolated gusts 60 to 65 mph below the Cajon and San 
  Gorgonio Passes, and near the coastal foothills of the Santa 
  Ana Mountains. 

* HUMIDITY...Lowest humidity of 5 to 10 percent Sunday 
  afternoon.

* TIMING...Winds strengthen Saturday night, peak early Sunday 
  morning then begin to weaken Sunday afternoon. Relative 
  humidity begins to decrease late Sunday Morning with only 
  marginal recovery Sunday night.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this fire weather watch went out at Nov 19, 9:53 AM PST, 55 minutes earlier.

Area forecast discussion, Nov 19, 9:53 AM PST, 55 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
953 AM PST Fri Nov 19 2021

.SYNOPSIS...
A trough passing by to the north today and Saturday will bring
daytime temperatures near or below seasonal averages, onshore
flow and night and morning low clouds and fog west of the
mountains. High pressure building over Utah Saturday evening will
bring gusty Santa Ana winds Saturday night through Sunday,
weakening on Monday. Highs will be in the 80s in many coastal and
valley areas Sunday and Monday. Tuesday and Wednesday will be a
little cooler with a chance for light precipitation over and west
of the mountains as a weak trough moves across the area. Surface
high pressure moving into the Great Basin could bring another
spell of Santa Ana conditions next Thursday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

This morning...
At about 1500 ft, the marine layer is a little deeper than
yesterday in response to height falls as a low pressure trough
moves inland to the north. At the sfc, pressure gradients are
trending onshore. As a result, low clouds and fog have spread
into the inland valleys (including portions of the Inland Empire)
where several locations have reported dense fog. Today will likely
be generally a few degrees cooler than yesterday. High clouds
moving east over the region will provide hazy sunshine after the
low clouds and fog have lifted later this morning.

As the trough progresses inland through Saturday morning, the flow
aloft begins to split with most of the energy attached to the
trough moving over the Great Basin while a nearly stationary
closed low forms about 950 miles southwest of San Diego. This will
maintain the onshore flow and the marine layer presence, with low
clouds and fog west of the mtns through Sat morning. Temperatures
will begin to trend slightly upward as weak northerly winds begin
to develop Saturday afternoon.

For Saturday night and Sunday, the sfc pressure gradients turn
strongly offshore as a high moves into the Great Basin following
the upper trough. This will set up a moderate Santa Ana event with
warm and dry offshore flow raising Sunday's temps into the low to
mid 80s west of the mountains. Northeasterly winds from 20-30
mph in the mountain passes and the Inland Empire below the Cajon
Pass will gust to 45-55 mph. Wind gusts in the San Diego County
foothills and inland Orange County will be more in the 40-50 mph
range. The winds will weaken and become more localized Sunday
night into Monday as the sfc high moves southeast out of the Great
Basin and pressure gradients weaken. A sea breeze will likely
develop Monday afternoon so areas closer to the coast won't be as
warm as on Sunday.

As we head into Tuesday, another trough from the Gulf of Alaska
approaches the west coast. This will cause the closed low to our
southwest to become an open wave as it gets pulled into the mean
northwesterly flow. With reinforcing cold air from the northwest,
we get an area of broad troughing extending from western Canada
to northern mexico by Tue afternoon. This will bring a sharp
cool-down on Tue, with daytime temps mostly in the 60s to low 70s
west of the mtns. The marine layer will also make a return as the
flow turns onshore, with low clouds and fog extending into the
inland valleys Tue and Wed mornings. This trough could also bring
a chance for light precip from the coastal slopes to the beaches.

Offshore flow and a weak ridge moving in from the west will likely
bring warmer and drier weather for Next Thu and Fri but details
are uncertain do the spread in the solutions of the various
ensemble members.

&&

.AVIATION...
191600Z...Coast/Valleys...Low clouds with bases 1000-1600 feet MSL
continue along the coast and over portions of the valleys. Reduced
vis of 2-4 miles expected this morning for higher coastal terrain
and in the valleys. Vis locally below 1 mile in the inland valleys,
including KONT. Scatter out expected 17-19Z in the valleys, and 19-
21Z along the coast. Low clouds and fog could stick around the
immediate coast into this afternoon. Clouds with similar bases and
inland extend expected after 04Z Saturday.

Mountains/Deserts...SCT-BKN high clouds at/above 20,000 feet MSL
through tonight.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday.

&&

.FIRE WEATHER...
Light northerly winds will develop Saturday morning bringing
warm, dry weather to the inland valleys. Gusty north winds from
25-35 mph will be mostly confined below the Cajon Pass. Santa Ana
winds will strengthen Saturday night into Sunday with peak gusts
Sunday morning from 45-55 mph. Winds on Monday will become more
localized and weaken into the afternoon with gusts from 25-35
mph. Winds will be strongest through and below passes and on
coastal mountain slopes.

Sunday and Monday will be warm and dry with minimum relative
humidity around 10% from the valleys to the deserts and inland
Orange County. Humidity along the coast will be closer to 20 to
25% resulting in elevated to near critical fire weather
conditions in the areas with strong winds.

Higher humidity will spread further inland Tuesday and Wednesday
with a return of onshore flow. A passing low pressure system has
the potential to bring light rain or drizzle to the coast, valley
and mountain areas Tuesday night into Wednesday morning.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...PG
AVIATION/MARINE...Connolly

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:00 AM PSTDense Fog AdvisorySGXRiverside, San Bernardino, San Diego5 hr
Nov 19, 1:35 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego53 hr

Nearby

Fire Weather Watches in California, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.